North Dakota, 2002

Damaging Wind in North Dakota, July 31, 2002

July 31, 2002 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 30, 2:30 PM CST, 10 hours 57 minutes earlier.

Area forecast discussion, Jul 30, 2:30 PM CST, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT TUE JUL 30 2002

A COLD FRONTAL SYSTEM WILL PUSH ACROSS OUR FORECAST AREA LATE
TONIGHT BRINGING A CHANCE OF THUNDERSTORMS. BECAUSE OF THE LACK OF A
BERMUDA HIGH OVER THE SOUTHEAST U.S. DEWPOINTS WILL NOT REBOUND TO
ANY GREAT EXTENT WITH THE APPROACH OF THIS SYSTEM.

IN THE MID LEVELS A DRY ZONAL FLOW WILL CONTINUE THROUGH THE
WEEKEND...HOWEVER SOME IMPULSES ALONG THE SOUTHERN PERIPHERY OF THE
FLOW MAY PUSH ENOUGH VERTICAL MOTION NORTHWARD TO BRING A CHANCE OF
SHOWERS TO THE STATE.

WE MAY SEE SOME OVERNIGHT READINGS IN THE 40S WEDNESDAY AND THURSDAY
NIGHT AS A COOL HIGH PRESSURE PUSHES SOUTH OUT OF CANADA.

.BIS...NONE.
RSL

In the hours before

Special weather statement, Jul 30, 10:08 PM CST, 3 hours 19 minutes before
NDZ009-017-310708-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
1108 PM CDT TUE JUL 30 2002

AT 1104 PM CDT LOCAL RADAR INDICATED A THUNDERSTORM ENTERING
WESTERN WILLIAMS AND MCKENZIE COUNTIES MOVING EAST. THE THUNDERSTORM
IS EXPECTED TO CONTINUE MOVING EAST THROUGH THE COUNTIES DURING THE
LATE EVENING AND EARLY MORNING HOURS. PERIODS OF LIGHT RAIN AND
BRIEF GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. USE CAUTION TO
ASSURE SAFETY DURING OUTDOOR ACTIVITY.

ASSID
Local storm report, Jul 30, 10:17 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

1117 PM CDT TUE JUL 30 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

1055 PM    5 E HETTINGER             ND   1 INCH HAIL

07/30/02   ADAMS                          REPORTED BY LAW

                                          ENFORCEMENT OFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stark

When
July 31, 1:27 AM CST
Where
Stark County, 7 mi NNW of Taylor
Measured
56 kt (64 mph)
Reported by
GENERAL PUBLIC
Coordinates
47.000, -102.467

Reported by a NWS cooperative observer.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2002Every state in 2002This day in weather historyWarnings in North Dakota, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303453.